Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entries
    23
  • comments
    22
  • views
    11,819

Stopping Retin A

tanna23

826 views

It's been four months now on retin-a and my skin is just getting worse and worse. My doctor wants me to keep trying. it's like he thinks it's supposed to work on everyone but i don't think it works on me. I tried it before and it didn't. Although last time it didn't make my moderate acne into severe nodules and cysts which now have...plus my skin is irritated. So I just want to stop.

I think for a week or so I'll just wash my face and moisturise at night. Nothing else. And I NEED that moisturiser. it's the only thing that soothes. It feels like i'm badly sunburned. my skin hurts and it burns when I touch it.

I put my retin a on tonight and I washed it off a few minutes ago before I decided to write this post. the medication can't work for everyone. That's why there're so many, and it's really working against me. Its done nothing but make my skin progressively worse and it's been four months.

I think i'm just going to revisit what I did when my skin was not as bad. My skin was never clear but there were times when I just had mild acne and I just want to see if I can go back to that. I might just have to accept that I won't have clear skin until I move to a country where I can find an actual dermatologist which won't be for a few years but maybe I can go back to just having mild and not severe acne like I do now.

And I'm still depressed. Havent had a good night's sleep in weeks. Haven't felt like walking outside and seeing people in a while.



4 Comments


Recommended Comments

I know how you are feeling. Frustrated and disappointed. However, since your acne has worsened, you need more medication. Try adding an antibiotic to your regimen or try accutane. Just don't give up. I have in the past and now I have scars. Keeping working on yourself.

Share this comment


Link to comment

i am on antibiotics... they're obviously just not working. I'm on doxycycline. I've used it before and it helped reduce my acne while I used it but it doesnt seem to be working anymore.

Share this comment


Link to comment

Try amoxicillin and cephalexin. I have been on doxycycline in the past and it has never worked. It is too nauseating like minocycline. Honestly I do not know why dermatologists prescribe these useless products. Amoxicillin works like a charm. You can take a high dose, like 1,500mg a day with zero side effects. Cephalexin is the same way. Peace!

Share this comment


Link to comment

I'll think about the amoxicillin, thanks. And the doxycycline worked the first time. It's just that I had the same stupid nausea all day everyday when I stopped my skin got almost as bad as it is now. How long do people usually take amoxicillin for?

Share this comment


Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a New Account

Sign in

Already have an account? Sign in here.

Sign In Now
×